MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804400-33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/17/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient presented with a non-st-elevation myocardial infarction and the procedure was to treat a lesion in the right coronary artery (rca) with moderate to severe calcification.An intravascular lithotripsy (ivl) catheter was used for calcium modification, however, a dissection occurred in the mid rca.The 4.5x15mm nc trek neo balloon dilatation catheter (bdc) was used without issues and then a 4.0x33mm xience skypoint stent delivery system (sds) was used to treat the dissection.Another 2 nc trek neo balloons, 4.5x12mm and 4.5x15mm, were used without issues and a 4.5x15mm xience skypoint stent was implanted successfully in the proximal rca.Another 4.5x12mm nc trek neo balloon was used for post dilatation and inflated to 30 atmospheres (atms) when a perforation occurred in the mid rca.The physician then used a 4.0x20mm trek balloon as a tamponade then placed a non-abbott covered stent to treat the perforation, however, at that point the patient already expired.Reportedly, the cause of death was the perforation.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of death and perforation are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18253527
Report Number2024168-2023-13375
Device Sequence Number6572162
Product Code NIQ
UDI-Device Identifier08717648233517
UDI-Public08717648233517
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Catalogue Number1804400-33
Device Lot Number108144B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Initial Report FDA Received Date12/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5X12MM NC TREK NEO BALLOON; 4.5X15MM XIENCE SKYPOINT STENT
Outcome Attributed to Adverse Event Death;
Patient SexUnknown